MAUDE Adverse Event Report: ANGIODYNAMICS, INC XCELA; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

ANGIODYNAMICS, INC XCELA; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Model Number 44035
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bacterial Infection (1735); Chest Pain (1776)
Date of Event 07/23/2023
Type of Reportable Event Serious Injury
Event or Problem Description
On or about (b)(6) 2023, plaintiff underwent placement of an angiodynamics xcela product, reference number h965440350, lot number 5767870.The device was implanted by (b)(6) md, at (b)(6), for chemotherapy administration.On or about july 23, 2023, plaintiff presented to (b)(6) with chest pains and was admitted after blood cultures showed gram positive cocci and streptococcus agalactiae.His physicians determined the source of the infection was the xcela port and required removal.On or about(b)(6) 2023 plaintiff's infected port was removed by dr.(b)(6) md at (b)(6).As a result of having the xcela implanted, plaintiff has, allegedly, experienced significant pain and suffering, has undergone additional surgeries, and has suffered financial or economic loss, including, but to limited to, obligations for medical services and expenses.
 
Additional Manufacturer Narrative
The reported device is not available to be returned to the manufacturer for evaluation.An investigation into the root cause for the event is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Additional Manufacturer Narrative
The customer's reported complaint description of patient infection cannot be confirmed given the patient centric nature of this serious adverse event (sae).No port device was returned for evaluation.In addition, there was no report of port/catheter device malfunction, damage or performance issue during device use.The device history record (dhr) review of the indicated packaging/assembly/component lots revealed no quality related issues or manufacturing deficiencies at the time of manufacture.Sterilization load release records for packaging lot were reviewed; with no issues observed.Labeling review: the direction for use (dfu) provided with the xcela plus port device contains the following statements: contraindications: presence of infection, bacteremia, septicemia or peritonitis.Warnings: the device is to be implanted, used, maintained, and removed in strict accordance with institutional and or centers for disease control (cdc) guidelines or policies.Precautions: carefully read and follow all instructions prior to use.After implantation or usage of the port, the system should be flushed to clear infusates and/or blood components in order to maintain patency.Refer to the "use and maintenance" section of this dfu for recommendations.If more than one drug is to be administered, between the individual drug applications, flush the system with 5 to 10 ml normal saline for injection to prevent drug interactions potential complications: bacteremia, catheter thrombosis, inflammation, infection, implantation site necrosis or infection, thromboembolism, thrombophlebitis, tunnel infection.Use and maintenance: after implantation or usage of the port, the system should be flushed and locked to clear infusates and/or blood components in order to maintain patency.Perform hand hygiene before and after all vascular access procedures.Prepare skin with antiseptic solution per institutional protocol.Aseptically locate and access port including use of sterile gloves and mask per the non-coring needle dfu.Add dressing and stabilization per institutional protocol.Assess the access site, port functionality, change dressing and replace non-coring needle per institutional protocols.After therapy completion, flush and lock port per institutional protocol.Close the extension tubing clamp while injecting the last 0.5 ml of lock solution.When therapy is complete, remove the non-coring needle per product dfu and cover site according to institutional protocol.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
XCELA
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
ANGIODYNAMICS, INC
10 glens falls technical park
glens falls NY 12801
Manufacturer (Section G)
ANGIODYNAMICS, INC
10 glens falls technical park
glens falls NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key20493597
Report Number1317056-2024-00195
Device Sequence Number17024072
Product Code LJT
UDI-Device IdentifierH965440350
UDI-PublicH965440350
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K153228
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Model Number44035
Device Lot Number5767870
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2024
Supplement Date Received by Manufacturer11/25/2024
Initial Report FDA Received Date10/21/2024
Supplement Report FDA Received Date11/27/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/12/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization; Required Intervention;
Patient SexMale